Hail, Delaware
- When
- September 15, 10:56 AM EST to 11:11 AM EST
- Where
- Delaware County, Eaton
- Measured
- 1.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.333, -85.350
Dime to golfball size hail was reported by law enforcement and the general public.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS IND wrote it up.
Dime to golfball size hail was reported by law enforcement and the general public.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Sep 15, 2:35 AM EST, 8 hours 21 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 235 AM EST MON SEP 15 2003 MAIN FACTOR TO WORK WITH IN THE FORECAST ARE THE TEMPERATURES. TONIGHT THE COLD FRONT HAS MOVED INTO OHIO. THE CLOUDS BEHIND THE FRONT WERE CONTINUING TO MOVE EAST. BY FORECAST RELEASE TIME THESE SHOULD BE OUT OF CWA. CROSS SECTION SHOWS GOOD DRYING OVER AREA. WITH THE RESIDUAL MOISTURE WE HAD FROM THE RAIN OVER THE WEEKEND MAY GET SOME CU DEVELOPMENT. WILL GO PARTLY SUNNY DUE TO THIS. MORNING TEMPERATURES RUNNING A LITTLE HIGHER THEN BOTH GUIDANCE. SINCE THE FRONT WAS SLOWER MOVING THROUGH THEN THOUGHT COOLER AIR SHOULD BE SLOWER. WILL GO A LITTLE HIGHER THEN GUIDANCE TEMPS DUE TO THIS. CROSS SECTIONS SHOW VERY DRY AIR IN ALL LEVELS TONIGHT. WILL GO CLEAR. THE COOLEST TEMPERATURES ARE USUALLY THE SECOND NIGHT AFTER FROPA. WILL GO A LITTLE LOWER THEN GUIDANCE TEMPS. WITH THE DRY AIR REMAINING ON TUESDAY WILL GO MOSTLY SUNNY. TEMPERATURES INCREASING A FEW DEGREES WITH SOUTHERLY FLOW. .IND...NONE HAINES
INZ021-028>031-035>049-051>057-060>065-067>072-161000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 820 AM EST MON SEP 15 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE THIS MORNING ACROSS SECTIONS OF CENTRAL INDIANA THAT ARE NORTH OF INTERSTATE 70. SEVERE STORMS ARE NOT EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF THUNDERSTORMS THURSDAY NIGHT AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The Indianapolis radar (KIND), 105 km away, was scanning. The volume nearest the first event began at 15:57 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2003Every state in 2003This day in weather historyWarnings in Indiana, September 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5337086.